MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Catalog Number 09014977190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable low results for a patient¿s sample tested with elecsys syphilis on a cobas 8000 core unit.The sample was initially tested and repeated on a cobas e602 analyzer, and the results were 0.344 coi and 0.346 coi (both results were interpreted as non-reactive).The sample was then repeated on a cobas e801 analyzer, and the 2nd repeat result was 0.454 coi (this result was interpreted as non-reactive).The non-reactive elecsys syphilis results did not match the patient's clinical diagnosis, and the sample was repeated.No questionable results were reported outside the laboratory.3rd repeat result: 3.41 s/co (interpreted as reactive when tested with wan200).4th repeat result: interpreted as reactive when tested with treponema pallidum particle agglutination (tppa) test.5th repeat result: interpreted as reactive when tested with toluidine red unheated serum test (trust) with a dilution factor of 1:2).
 
Additional Manufacturer Narrative
The cobas 8000 core unit serial number was (b)(6).The customer mentioned that the calibration and qc were acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
On 16-jun-2025, two aliquots (each 0.8 ml) from the same sample drawing were received for investigation and tested with: elecsys syphilis: the results were 0.410 coi (aliquot 1) and 0.418 coi (aliquot 2) and interpreted as non-reactive.Single antigen analysis: the result was non-reactive despite elevated ratios in igm modules (signal dynamics).Inno-lia blot(western blot): the result indicated weak reactivity and was interpreted as indeterminate.The patient sample was confirmed non-reactive with the elecsys syphilis assay.The evidence was provided by investigational single antigen analysis and inno-lia immunoblot testing that this sample might be derived from a patient in a very early (pre-)seroconversion phase.A follow-up blood draw at a later time point is recommended to confirm further progression/completion of seroconversion and to confirm the positive serological status of the patient.Product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22148855
Report Number1823260-2025-01728
Device Sequence Number15416217
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number09014977190
Device Lot Number803333
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient SexMale